Alert archive / Utah / Flash Flood Warnings in 2007

Flash Flood Warning 9, NWS Grand Junction, CO

August 5, 2007Uintah County, Utah

NWS Grand Junction, CO issued this flash flood warning at Aug 5, 2007, 3:03 PM MDT for Uintah County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2007, 3:03 PM MDT (21:03 UTC)
Expired
Aug 5, 2007, 6:00 PM MDT
In force
3 hr
Issued by
NWS Grand Junction, CO
Area
Whole counties

County Uintah County, UT

The radar

The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KGJT 052104
FFWGJT
UTC047-060000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
303 PM MDT SUN AUG 5 2007

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL UINTAH COUNTY IN NORTHEAST UTAH...

* UNTIL 600 PM MDT

* AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM HEAVY RAIN PRODUCING THUNDERSTORMS OVER THE    
  TAVAPUTS PLATEAU IN SOUTH CENTRAL UINTAH COUNTY. RADAR ESTIMATES   
  INDICATE RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE FALLEN OVER        
  UPPER PORTIONS OF THE HILL CREEK AND WILLOW CREEK DRAINAGES.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3949 10978 3949 10939 4001 10949 4001 10980

$$

LINDQUIST
1 follow-up statement
000
WGUS75 KGJT 052224
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
423 PM MDT SUN AUG 5 2007

UTC047-060000-
UINTAH UT-
423 PM MDT SUN AUG 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR SOUTH
CENTRAL UINTAH COUNTY...

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.  2 TO 4 INCHES HAS FALLEN ACROSS THE UPPER PORTIONS OF 
THE HILL AND WILLOW CREEK DRAINAGES. AN AUTOMATED STATION ON WINTER 
RIDGE IN SOUTH CENTRAL UINTAH COUNTY REPORTED 4.1 INCHES OF RAIN IN 
A 3 HOUR PERIOD.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3949 10978 3949 10939 4001 10949 4001 10980

$$

LUD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:37 PM MDT, 26 minutes earlier.

Area forecast discussion, Aug 5, 2:37 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
237 PM MDT SUN AUG 5 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY...
ONLY SUBTLE CHANGES EXPECTED IN THE WEATHER PATTERN THE NEXT
COUPLE OF DAYS. MONSOONAL MOISTURE WILL CONTINUE TO ADVECT ACROSS THE
AREA WITH THE GREATEST MOISTURE ACROSS THE SOUTH. THE GJT 12Z
SOUNDING WAS A VERY MOIST 1.25 INCHES OF PRECIPITABLE WATER. A WEAK
MID LEVEL SHORTWAVE OVER SOUTHWEST COLORADO AND SOME DIVERGENCE ALOFT
AHEAD OF A SHORTWAVE TROUGH OVER THE GREAT BASIN ARE AIDING IN
STORM DEVELOPMENT THIS AFTERNOON. STRONGEST STORMS SO FAR HAVE BEEN
OVER NORTHEAST UTAH AND NORTHWEST COLORADO WHERE WEAK DYNAMICS AND
BEST SURFACE HEATING EARLY ARE AT WORK. HEAVY RAINFALL STILL THE MAIN
THREAT WITH STORMS WITH LOCALIZED FLASH FLOODING A POSSIBILITY.

STORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND EARLY
EVENING. CONVECTION ACROSS SOUTHWEST COLORADO MAY BE SUPPRESSED ON
THE BACK SIDE OF THE AFOREMENTIONED SHORTWAVE MOVING ACROSS THE
AREA. SHOWERS AND STORMS WILL DECREASE WITH SUNSET BUT CAN NOT RULE
OUT ISOLATED TO SCATTERED NOCTURNAL SHOWERS AND THUNDERSTORMS
OVERNIGHT WITH MODELS INDICATING A WEAK SHORTWAVE AND DIVERGENCE
ALOFT TRAVERSING THE AREA.

MORE OF THE SAME FOR MONDAY AND TUESDAY. THE UPPER JET AXIS REMAINS
ACROSS THE GREAT BASIN AND NORTHERN ROCKIES POTENTIALLY PROVIDING
WEAK DYNAMIC FORCING ALONG ITS SOUTH EDGE. HINTS OF A WEAK BAROCLINIC
BOUNDARY BRUSHING THE NORTH AS WELL WHILE SUBTLE SHORTWAVES TROUGHS
WILL LIKELY ROTATE OVER THE AREA FROM THE SOUTH...ALL CONTRIBUTING
TO MAINLY DIURNAL SHOWERS AND THUNDERSTORMS. MADE LITTLE CHANGE TO
THE GOING TEMPERATURE FORECAST WHICH GENERALLY FOLLOWED GUIDANCE AND
IS AROUND SEASONAL NORMALS. LINDQUIST

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
OVERALL PATTERN REMAINS IN PLACE WITH HIGH CENTERED OVER THE
SOUTHEAST U.S. AND LOW MOVING INTO THE NORTHWEST BUT STALLING
BEFORE MAKING MUCH PROGRESS. SLIGHT WARMING AND DRYING TREND BY THE
END OF THE WEEK IS HANDLE WELL SO ONLY MINOR TWEAKS TO THE CURRENT
PACKAGE. DJC/21

&&

.AVIATION...
MONSOON INFLUENCE TO CONTINUE TO BRING CONVECTIVE WEATHER HAZARDS TO
THE AVIATION COMMUNITY. VFR CONDITIONS WILL DOMINATE BUT SOME AREAS
WILL HAVE BRIEF PERIODS OF MVFR CEILINGS AND VISIBILITY FROM HEAVY
SHOWERS.  SHOWERS AND LOW CEILINGS WILL OBSCURE MOUNTAINOUS TERRAIN.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

SHORT TERM...TAL
LONG TERM...DJC
AVIATION...TAL
Hazardous weather outlook, Aug 5, 6:00 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT SUN AUG 5 2007

COZ001>014-017>023-UTZ022>025-027>029-061200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...MORE NUMEROUS OVER THE
WESTERN COLORADO MOUNTAINS...TODAY AND THIS EVENING.  A FEW OF
THESE STORMS WILL CONTINUE PAST MIDNIGHT.  A FEW STORMS WILL PRODUCE
HEAVY RAIN THAT WILL CAUSE ARROYOS AND SMALL STREAMS TO QUICKLY
FILL OR RUN HIGH WITH FAST FLOWING WATER.  THE STRONGER STORMS WILL
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND
EVENING THROUGH TUESDAY. SOME STORMS WILL BE SLOW MOVERS AND PRODUCE
BRIEF HEAVY RAIN AND SMALL HAIL.  URBAN OR SMALL STREAM FLOODING WILL
BE POSSIBLE.

WEDNESDAY THROUGH SATURDAY...CONDITIONS WILL BECOME SLIGHTLY DRIER
EACH DAY...WITH THUNDERSTORM DEVELOPMENT DECREASING FROM NORTHWEST
TO SOUTHEAST ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
HOWEVER...REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE OF HEAVY
RAIN...HAIL...AND ANY WEATHER RELATED DAMAGE WOULD BE GREATLY
APPRECIATED.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:48 PM MDTFlash Flood WarningGJTUintah102 min

Nearby

Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.